3 doctors weighed in:
I got off Depo-Provera in december and in january I had light bleeding for 2 days and recently started to bleed heavy. Is the Depo-Provera still effective in my body?
3 doctors weighed in

Dr. Thomas Byrnes
Family Medicine
2 doctors agree
In brief: Yes and no
Although the depo is still having effects in your body and this can last many months, you should not rely on it for effective birth control after you stop getting the shot.

In brief: Yes and no
Although the depo is still having effects in your body and this can last many months, you should not rely on it for effective birth control after you stop getting the shot.
Dr. Thomas Byrnes
Dr. Thomas Byrnes
Thank
Dr. Kevin Daus
Obstetrics & Gynecology
In brief: Yes
Depo last in your body for months but like dr bynes says, do not depend on it for birth control.
To help with the bleeding, try the pill to control your cycle till the medication has time to get out of your body.

In brief: Yes
Depo last in your body for months but like dr bynes says, do not depend on it for birth control.
To help with the bleeding, try the pill to control your cycle till the medication has time to get out of your body.
Dr. Kevin Daus
Dr. Kevin Daus
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors